Alert archive / Kansas / Tornado Warnings in 2013
Tornado Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 31, 2013, 4:30 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 4:30 PM CDT (21:30 UTC)
- Expired
- May 31, 2013, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:40 PM CDT | FUNNEL CLOUD | 1 Sw Cherryvale, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
698
WFUS53 KICT 312130
TORICT
KSC099-125-312200-
/O.NEW.KICT.TO.W.0022.130531T2130Z-130531T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 500 PM CDT
* AT 425 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CHERRYVALE...AND MOVING EAST AT 25 MPH.
THIS REPLACES THE PREVIOUS TORNADO WARNING IN EFFECT FOR THE WARNED
AREAS.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION. TRAINED SPOTTERS REPORTED A
BREIF TOUCHDOWN WAS REPORTED NEAR INDEPENDENCE.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
PARSONS TRI CITY AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3716 9572 3733 9577 3738 9558 3738 9531
3722 9528
TIME...MOT...LOC 2130Z 250DEG 24KT 3728 9555
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
BILLINGS3 follow-up statements
545
WWUS53 KICT 312141
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT FRI MAY 31 2013
KSC099-125-312200-
/O.CON.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
441 PM CDT FRI MAY 31 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN LABETTE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...
AT 437 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CHERRYVALE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD 3 MILES SOUTHWEST OF
CHERRYVALE.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MOUND VALLEY...PARSONS TRI CITY AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3716 9572 3733 9577 3738 9558 3738 9531
3722 9528
TIME...MOT...LOC 2140Z 225DEG 23KT 3727 9556
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$605
WWUS53 KICT 312149
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT FRI MAY 31 2013
KSC099-125-312200-
/O.CON.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
449 PM CDT FRI MAY 31 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN LABETTE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...
AT 445 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CHERRYVALE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3720 9559 3735 9563 3738 9558 3738 9531
3722 9528
TIME...MOT...LOC 2149Z 243DEG 37KT 3731 9545
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$238
WWUS53 KICT 312156
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT FRI MAY 31 2013
KSC099-125-312207-
/O.EXP.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
456 PM CDT FRI MAY 31 2013
...THE TORNADO WARNING FOR NORTHWESTERN LABETTE AND NORTHEASTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3720 9559 3735 9563 3738 9558 3738 9531
3722 9528
TIME...MOT...LOC 2157Z 243DEG 37KT 3735 9536
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 31, 3:36 PM CDT, 54 minutes earlier.
Area forecast discussion, May 31, 3:36 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT FRI MAY 31 2013 .MESOSCALE DISCUSSION... ISSUED AT 336 PM CDT FRI MAY 31 2013 BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE. JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF- BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS. THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY. BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL CONTINUE FLOOD WATCH. -HOWERTON && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 TONIGHT: BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS... AND TRAINING STORMS WITH MAKE FLOODING LIKELY. SAT: WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS... BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO. SAT NIGHT-MON: QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE... MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1244 PM CDT FRI MAY 31 2013 MIXING HAS ALLOWED LOW LEVEL STRATUS TO MIX OUT AT ALL TERMINAL SITES BY EARLY AFTERNOON. SOUNDINGS ARE SUPPORTING CU AND TCU DEVELOPMENT BETWEEN 19 AND 21 UTC AT ALL TAF SITES WITH THE EXCEPTION OF KRSL...WITH SCT-BROKEN CBS WITH BASES 4-6K EXPECTED TO DEVELOP BETWEEN 22-23 UTC AT KICT...KCNU AND KHUT. KCNU STANDS THE BEST CHANCE OF SEEING STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BASED ON SOUNDINGS AND MODEL GUIDANCE...THUS INTRODUCED TEMPO GROUP OF +TSRA BETWEEN 31/23 AND 01/02 UTC AT KHUT. KICT MAY EXPERIENCE BRIEF PERIOD OF NON-SEVERE STORMS EARLY THIS EVENING. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AT ALL TAF SITES WITH THE EXCEPTION OF KCNU...WHICH LIKELY WILL EXPERIENCE THUNDERSTORMS INTO THE LATE EVENING HOURS. DRIER AIR WILL LEAD TO VFR CONDITIONS BY THE EARLY MORNING HOURS OF SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 75 53 75 / 20 10 0 0 HUTCHINSON 58 74 52 75 / 10 10 0 0 NEWTON 58 73 51 73 / 10 10 0 0 ELDORADO 59 74 51 74 / 30 10 0 0 WINFIELD-KWLD 61 76 53 76 / 40 10 0 0 RUSSELL 53 73 50 75 / 0 10 0 0 GREAT BEND 54 73 51 76 / 0 10 0 0 SALINA 55 73 50 75 / 10 10 10 0 MCPHERSON 57 73 51 75 / 10 10 0 0 COFFEYVILLE 65 78 54 75 / 70 20 10 0 CHANUTE 63 76 52 73 / 60 10 10 0 IOLA 62 75 52 73 / 50 10 10 0 PARSONS-KPPF 64 77 53 73 / 70 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 31, 11:15 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1115 AM CDT FRI MAY 31 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1115 AM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BOTH GOLF-BALL-SIZED HAIL AND 60 TO 70 MPH WINDS ARE LIKELY OVER SOUTHEAST KANSAS THIS AFTERNOON AND TONIGHT. A TORNADO OR TWO MAY ALSO OCCUR...PRIMARILY OVER EXTREME SOUTHEAST KANSAS. THE EXACT LOCATION OF SEVERE THUNDERSTORM DEVELOPMENT STILL IS IN QUESTION...HOWEVER AREAS SOUTH AND EAST OF LINE FROM IOLA TO SEDAN APPEARS TO BE THE MOST LIKELY. BASED ON FORECAST SOUNDINGS...THUNDERSTORMS WILL INITIATE BETWEEN 2 AND 4 PM. VERY HEAVY RAINS ARE ALSO LIKELY AND WOULD CAUSE MAJOR RISES ON AREA RIVERS IN SOUTHEAST KANSAS WHERE A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS THIS AFTERNOON AND TONIGHT. ANY RAINFALL REPORTS ARE GREATLY APPRECIATED...ESPECIALLY TODAY AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 31, 3:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT FRI MAY 31 2013
KSZ098-099-312045-
CHAUTAUQUA-MONTGOMERY-
317 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PERU...OR NEAR SEDAN...AND MOVING
NORTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL
RAINFALL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3713 9625 3739 9576 3738 9573 3720 9560
3699 9609 3700 9615
TIME...MOT...LOC 2017Z 239DEG 34KT 3710 9609
JAKUBLocal storm report, May 31, 3:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 8 SE GALESBURG 37.39N 95.25W
05/31/2013 E0.75 INCH NEOSHO KS LAW ENFORCEMENT
&&
CWHLocal storm report, May 31, 3:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 W DENNIS 37.35N 95.49W
05/31/2013 E75 MPH LABETTE KS TRAINED SPOTTER
BLEW A CAR OFF OF THE ROAD.
&&
CWHSpecial weather statement, May 31, 4:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT FRI MAY 31 2013
KSZ096-312145-
NEOSHO-
414 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO COUNTY...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ST. PAUL...OR 14 MILES
NORTHEAST OF PARSONS...AND MOVING EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3739 9517 3754 9523 3759 9508 3747 9508
3739 9508 3738 9508
TIME...MOT...LOC 2113Z 249DEG 24KT 3749 9507
BILLINGSLocal storm report, May 31, 4:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO 3 W INDEPENDENCE 37.23N 95.77W
05/31/2013 MONTGOMERY KS LAW ENFORCEMENT
BRIEF TOUCHDOWN.
&&
CWHLocal storm report, May 31, 4:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 2 W CHERRYVALE 37.27N 95.59W
05/31/2013 MONTGOMERY KS TRAINED SPOTTER
BRIEF FUNNEL CLOUDS DESCENDING FROM WALL CLOUD
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:45 PM CDT | River Flood Warning | ICT | Montgomery | 107 min |
| May 30, 9:01 PM CDT | River Flood Warning | ICT | Labette, Neosho | 17 hr |
| May 30, 9:01 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 71 hr |
| May 31, 2:27 AM CDT | Special Weather Statement | ICT | Saline | 33 min |
| May 31, 2:51 AM CDT | Special Weather Statement | ICT | Marion | 24 min |
| May 31, 2:47 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| May 31, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 62 min |
| May 31, 3:17 PM CDT | Special Weather Statement | ICT | Montgomery | 28 min |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 49 min |
| May 31, 4:07 PM CDT | Tornado Warning | ICT | Montgomery | 23 min |
| May 31, 4:14 PM CDT | Special Weather Statement | ICT | Neosho | 31 min |
| May 31, 4:44 PM CDT | Special Weather Statement | ICT | Allen | 31 min |
| May 31, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 29 min |
| May 31, 4:55 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Neosho | 6 hr |
| May 31, 4:58 PM CDT | Special Weather Statement | ICT | Allen | 32 min |
| May 31, 5:04 PM CDT | Special Weather Statement | ICT | Chautauqua | 41 min |
| May 31, 5:05 PM CDT | Special Weather Statement | ICT | Neosho | 25 min |
| May 31, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 51 min |
| May 31, 5:17 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 43 min |
| May 31, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 25 min |
| May 31, 5:37 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 3 hr |
| May 31, 5:42 PM CDT | Special Weather Statement | ICT | Wilson | 33 min |
| May 31, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 44 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 35 min |
| May 31, 5:56 PM CDT | Special Weather Statement | ICT | Neosho | 34 min |
| May 31, 6:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 46 min |
| May 31, 6:39 PM CDT | Tornado Warning | ICT | Montgomery | 36 min |
Nearby
Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.